×

zbMATH — the first resource for mathematics

Exactness of locally compact groups. (English) Zbl 1387.22009
For a discrete group \(G\), exactness is known to be equivalent to amenability at infinity, which means that \(G\) acts amenably on some compact Hausdorff space. The paper under review generalizes this equivalence to locally compact second countable groups. Some other characterizations of exactness are also generalized.

MSC:
22D15 Group algebras of locally compact groups
46L85 Noncommutative topology
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Adams, S., Boundary amenability for word hyperbolic groups and an application to smooth dynamics of simple groups, Topology, 33, 4, 765-783, (1994) · Zbl 0838.20042
[2] Anantharaman-Delaroche, C.; Renault, J., Amenable groupoids, Monogr. Enseign. Math., vol. 36, (2000), L’Enseignement Mathématique Geneva, With a foreword by Georges Skandalis and Appendix B by E. Germain · Zbl 0960.43003
[3] C. Anantharaman-Delaroche, Amenability and exactness for groups, group actions and operator algebras, preprint, HAL Id: cel-00360390.
[4] Anantharaman-Delaroche, C., Systèmes dynamiques non commutatifs et moyennabilité, Math. Ann., 279, 2, 297-315, (1987) · Zbl 0608.46036
[5] Anantharaman-Delaroche, C., Amenability and exactness for dynamical systems and their \(C^\ast\)-algebras, Trans. Amer. Math. Soc., 354, 10, 4153-4178, (2002), (electronic) · Zbl 1035.46039
[6] G. Arzhantseva, T. Delzant, Examples of random groups, preprint, 2008, 2011 (revised).
[7] Baum, P.; Connes, A.; Higson, N., Classifying space for proper actions and K-theory of group \(C^\ast\)-algebras, (\(C^\ast\)-Algebras: 1943-1993, San Antonio, TX, 1993, Contemp. Math., vol. 167, (1994), Amer. Math. Soc. Providence, RI), 240-291
[8] Brown, N.; Ozawa, N., \(C^\ast\)-algebras and finite-dimensional approximations, Grad. Stud. Math., vol. 88, (2008), American Mathematical Society Providence, RI
[9] Chabert, J.; Echterhoff, S.; Oyono-Oyono, H., Going-down functors, the Künneth formula, and the baum-Connes conjecture, Geom. Funct. Anal., 14, 3, 491-528, (2004) · Zbl 1063.46056
[10] Chen, X.; Wang, Q., Ghost ideals in uniform roe algebras of coarse spaces, Arch. Math. (Basel), 84, 6, 519-526, (2005) · Zbl 1087.46046
[11] Connes, A., Classification of injective factors. cases \(I I_1\), \(I I_\infty\), \(I I I_\lambda\), \(\lambda \ne 1\), Ann. of Math. (2), 104, 1, 73-115, (1976)
[12] Cornulier, Y.; de la Harpe, P., Metric geometry of locally compact groups, EMS Tracts Math., vol. 25, (2016), European Mathematical Society (EMS) Zürich, Winner of the 2016 EMS Monograph Award · Zbl 1352.22001
[13] Cowling, M.; Haagerup, U., Completely bounded multipliers of the Fourier algebra of a simple Lie group of real rank one, Invent. Math., 96, 3, 507-549, (1989) · Zbl 0681.43012
[14] Deprez, S.; Li, K., Property A and uniform embedding for locally compact groups, J. Noncommut. Geom., 9, 3, 797-819, (2015) · Zbl 1338.19007
[15] Dong, Z.; Ruan, Z. J., A Hilbert module approach to the Haagerup property, Integral Equations Operator Theory, 73, 3, 431-454, (2012) · Zbl 1263.46043
[16] Gromov, M., Random walk in random groups, Geom. Funct. Anal., 13, 1, 73-146, (2003) · Zbl 1122.20021
[17] Guentner, E.; Higson, N.; Weinberger, S., The Novikov conjecture for linear groups, Publ. Math. Inst. Hautes Études Sci., 101, 243-268, (2005) · Zbl 1073.19003
[18] Guentner, E.; Kaminker, J., Addendum to: “exactness and the Novikov conjecture”, Topology, 41, 2, 419-420, (2002)
[19] Guentner, E.; Kaminker, J., Exactness and the Novikov conjecture, Topology, 41, 2, 411-418, (2002) · Zbl 0992.58002
[20] Haagerup, U.; Kraus, J., Approximation properties for group \(C^\ast\)-algebras and group von Neumann algebras, Trans. Amer. Math. Soc., 344, 2, 667-699, (1994) · Zbl 0806.43002
[21] Haagerup, U.; Przybyszewska, A., Proper metrics on locally compact groups, and proper affine isometric actions on Banach spaces, (2006), preprint
[22] Higson, N., Bivariant K-theory and the Novikov conjecture, Geom. Funct. Anal., 10, 3, 563-581, (2000) · Zbl 0962.46052
[23] Higson, N.; Roe, J., Amenable group actions and the Novikov conjecture, J. Reine Angew. Math., 519, 143-153, (2000) · Zbl 0964.55015
[24] Kirchberg, E.; Wassermann, S., Exact groups and continuous bundles of \(C^\ast\)-algebras, Math. Ann., 315, 2, 169-203, (1999) · Zbl 0946.46054
[25] Kirchberg, E.; Wassermann, S., Permanence properties of \(C^\ast\)-exact groups, Doc. Math., 4, 513-558, (1999), (electronic) · Zbl 0958.46036
[26] Kraus, J., The slice map problem and approximation properties, J. Funct. Anal., 102, 1, 116-155, (1991) · Zbl 0747.46046
[27] Osajda, D., Small cancellation labellings of some infinite graphs and applications, (2014), preprint
[28] Ozawa, N., Amenable actions and exactness for discrete groups, C. R. Acad. Sci. Paris Sér. I Math., 330, 8, 691-695, (2000) · Zbl 0953.43001
[29] Paterson, A., Amenability, Math. Surveys Monogr., vol. 29, (1988), American Mathematical Society Providence, RI · Zbl 0648.43001
[30] Paterson, A., The class of locally compact groups G for which \(C^\ast(G)\) is amenable, (Harmonic Analysis, Luxembourg, 1987, Lecture Notes in Math., vol. 1359, (1988), Springer Berlin), 226-237
[31] Pedersen, G., \(C^\ast\)-algebras and their automorphism groups, London Math. Soc. Monogr. Ser., vol. 14, (1979), Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers] London-New York
[32] Pisier, G., Similarity problems and completely bounded maps, Lecture Notes in Math., vol. 1618, (2001), Springer-Verlag Berlin, Includes the solution to “The Halmos problem”
[33] Roe, J., Index theory, coarse geometry, and topology of manifolds, CBMS Reg. Conf. Ser. Math., vol. 90, (1996), American Mathematical Society Providence, RI, Published for the Conference Board of the Mathematical Sciences, Washington, DC · Zbl 0853.58003
[34] Roe, J., Lectures on coarse geometry, Univ. Lecture Ser., vol. 31, (2003), American Mathematical Society Providence, RI · Zbl 1042.53027
[35] Roe, J., Warped cones and property A, Geom. Topol., 9, 163-178, (2005), (electronic) · Zbl 1082.53036
[36] Roe, J.; Willett, R., Ghostbusting and property A, J. Funct. Anal., 266, 3, 1674-1684, (2014) · Zbl 1308.46077
[37] Sako, H., Translation \(C^\ast\)-algebras and property A for uniformly locally finite spaces, (2013), preprint
[38] Skandalis, G.; Tu, J. L.; Yu, G., The coarse baum-Connes conjecture and groupoids, Topology, 41, 4, 807-834, (2002) · Zbl 1033.19003
[39] Struble, R., Metrics in locally compact groups, Compos. Math., 28, 217-222, (1974) · Zbl 0288.22010
[40] Tu, J. L., Remarks on Yu’s “property A” for discrete metric spaces and groups, Bull. Soc. Math. France, 129, 1, 115-139, (2001) · Zbl 1036.58021
[41] Willett, R., Some notes on property A, (Limits of Graphs in Group Theory and Computer Science, (2009), EPFL Press Lausanne), 191-281 · Zbl 1201.19002
[42] Williams, D., Crossed products of \(C^\ast\)-algebras, Math. Surveys Monogr., vol. 134, (2007), American Mathematical Society Providence, RI
[43] Yu, G., The coarse baum-Connes conjecture for spaces which admit a uniform embedding into Hilbert space, Invent. Math., 139, 1, 201-240, (2000) · Zbl 0956.19004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.